Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
131 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

How to treat non itchy patches on back and shoulder?

Hello. I recently discovered a very light (lighter then my skin tone of caucasion), quarter sized, near perfect circle on my back, upper right shoulder. It does not itch or irritate me at all. I only discovered it because someone else noticed it. I am more than able to share a picture if necessary.
Fri, 23 May 2014
Report Abuse
Dermatologist 's  Response
Hello,
Thank you for posting on HCM
Its difficult to reach conclusive diagnosis from your description without actual examination.
From your description,it seems you might be having pityriasis versicolor, a superficial skin infection caused by a fungus.
I would recommend a consultation with a dermatologist for proper management.
I generally advise my patients a short course of oral antifungal drugs like fluconazole or itraconazole.
Additionally, you may require use of antifungal cream (ketoconazole etc) as advised by your dermatologist to completely cure the infection.
Use of ketoconazole soap can additionally be helpful.
Maintain hygiene and avoid junk food and refined sugars.
Hope you will get fine soon
Thank you
Dr Hardik Pitroda
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


How to treat non itchy patches on back and shoulder?

Hello, Thank you for posting on HCM Its difficult to reach conclusive diagnosis from your description without actual examination. From your description,it seems you might be having pityriasis versicolor, a superficial skin infection caused by a fungus. I would recommend a consultation with a dermatologist for proper management. I generally advise my patients a short course of oral antifungal drugs like fluconazole or itraconazole. Additionally, you may require use of antifungal cream (ketoconazole etc) as advised by your dermatologist to completely cure the infection. Use of ketoconazole soap can additionally be helpful. Maintain hygiene and avoid junk food and refined sugars. Hope you will get fine soon Thank you Dr Hardik Pitroda